Maryland, 2021

Heavy Rain in Maryland, July 9, 2021

July 9, 2021 · NWS AKQ · 20 events in 4 counties and zones

The center of Tropical Storm Elsa tracked north just inland of the Middle Atlantic Coast from Thursday morning through Thursday night, July 8th. The Tropical Storm produced heavy rain which caused some minor flooding across portions of the Lower Maryland Eastern Shore.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

The center of Tropical Storm Elsa tracked north just inland of the Middle Atlantic Coast from Thursday morning through Thursday night, July 8th. The Tropical Storm produced heavy rain which caused some minor flooding across portions of the Lower Maryland Eastern Shore.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 9, 2:46 AM EST, 2 minutes earlier.

Area forecast discussion, Jul 9, 2:46 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
346 AM EDT Fri Jul 9 2021

.SYNOPSIS...
Tropical Cyclone Elsa tracks well northeast of the area by this
afternoon. Meanwhile, a weak cold front crosses the region
later this afternoon into this evening. Weak high pressure will
be over the area Saturday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 345 AM EDT Friday...

Tropical Storm Warnings have been discontinued for the entire
area. Satellite/regional radar mosaic showing TS Elsa off the
DelMarVa coast, with swath/shield of rainfall lifting across
lower MD early this morning. Precipitation will end from SW to
NE over the next few hours there. Otherwise, Flood Watches have
been dropped for VA/NC counties along/west of the Bay. Gusty
winds of 25-35 mph will continue for another few hours over the
eastern shore and coastal E VA.

TS Elsa quickly races off to the northeast through this morning
and will be located Northeast coast by this afternoon. A cold
front is expected to track across the region later this
afternoon into the tonight. This will be the focus for scattered
shower and thunderstorm activity as we head into this afternoon.
Plenty of instability this afternoon (especially along/east of
I-95) with MLCAPE values forecasted to range from 1500 to 2500
J/kg. The limiting factor however will be 0-6km bulk shear
values only in the 10-20 knot range. Would not be surprised to
see a strong wind gust or two this afternoon/evening, especially
across the NE (where SPC has a Marginal Risk of severe
weather), but widespread severe weather is not anticipated.
Any shower/storm activity is expected to diminish and come to
an end shortly after sunset.

Highs today generally around 90 (upper 80s at the coast/Eastern
Shore). Muggy with dewpoints staying in the lower 70s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
As of 400 PM EDT Thursday...

Slightly cooler and "drier" air (by July standards) filters
into the region tonight into tomorrow in the wake of the front.
Lows tonight will range from the low/mid 60s NW to the lower
70s closer to the coast and southeast. Dry tonight with partly
cloudy to mostly clear skies.

Weak high pressure builds over the area Saturday leading to
mainly dry conditions, though a stray shower or storm cannot be
ruled out (especially NE NC) during the afternoon/evening hours.
Highs on Sat will be in the mid to upper 80s with lows Sat
night in the upper 60s to lower 70s.

A warm frontal lifts through the region Saturday night and will
linger near or just north of the far northern counties during
the day Sunday. Scattered showers and thunderstorms will be
possible Sunday afternoon/evening due to the warm/humid airmass
and the lingering frontal boundary. Highs on Sun in the mid 80s
to around 90. Drying out Sunday night with lows in the low to
mid 70s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 255 AM EDT Friday...

Medium range period will be dominated by more typical summertime
conditions, including some diurnally-driven thunderstorms
each afternoon through early next week. High temps average in
the upper 80s to low 90s and lows in the upper 60s to lower 70s
over the weekend into early next week.

An upper low will close off over the Mid Miss Valley Monday
into Tuesday. Meanwhile, a Bermuda high lingers offshore,
allowing for seasonally warm air and dewpoints in the lower to
mid 70s. In between, Iso/widely sct showers and storms are
expected along weak piedmont trough. PoPs gradually diminish
for the second half of next week, as offshore heat ridge
retrogrades back westward toward the I-95 corridor Wed- Thu.
This will increase temps into the low to mid 90s for the middle
of next week (lows in the upper 60s to mid 70s), while rain
chances drop to slight chc at best.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
As of 240 AM EDT Friday...

MVFR-IFR CIGS with lcl LIFR CIGS/VSBYS in locally hvy rainfall
IVOF KSBY as TC Elsa tracks ne across the area. Look for improving
conditions early this morning as Elsa pulls away from the local
area. A cold front approaches from the NW late this aftn. Sct
tstms are possible, but just went with a BKN CU field for now.

OUTLOOK...
VFR conditions all terminals this evening, and through the
weekend. LCL VIS restrictions in isolated to widely scattered
diurnal convection over the weekend.

&&

.MARINE...
As of 330 PM EDT Thursday...

Tropical Storm Warning is in effect for the entire marine area,
including the Bay from Smith Point to Cape Henry, the James
River, the Currituck Sound, the Rappahannock River, the York
River, and the coastal waters from Duck, NC to Fenwick Island
DE.

Tropical Storm Elsa is tracking NE over central NC this
afternoon, but is beginning to appear less tropical. A S wind
gusted to 25-30kt earlier associated with a band of convection,
but has diminished to 10-15kt, with the direction shifting to SE
over the southern portion of the marine area. Seas are 2-3ft,
with 1-2ft waves in the Bay.

The wind and then seas/waves will increase quickly late this
afternoon into the evening as Elsa tracks NE through central VA.
The highest winds are forecast to cover the coastal waters and
the lower Bay during the evening (also into the early overnight
hours off the coast N of Chincoteague), with SE winds up to
30-35kt offshore/25-30kt into the Bay with higher gusts to 45 kt
affecting the coastal waters and gusts of 35-40kt into the Bay.
The rivers and upper Bay are a little more uncertain, generally
sustained winds to around 25kt with gusts to 35kt are expected.
The winds will only be that strong for about 2hrs at any given
location as the circulation pushes into the region and allows
speeds to diminish. Expect seas to rapidly build from 3-4 ft to
6-8 ft with the wind surge (up to 9 ft out at 20NM offshore).
Waves in the Bay will build from around 2 ft to 3-5ft (possibly
to 6 ft briefly at the mouth of the Bay) while waves in the
rivers build to 2-3 ft (up to 4 ft at the mouth of the James).
Elsa is forecast to move across the Bay between 03-06Z, then
pass off the Delmarva coast between 06-09Z. The wind will shift
to the W/SW in the wake of the system and will briefly increase
back to 20-30kt with gusts to 40 kt possible (potentially
higher offshore of the eastern shore). Nearshore waves of 8ft
look unlikely and if they do occur should be short-lived so
will not be raising and High Surf Advisory Headlines at this
time. Follow the latest forecasts from the National Hurricane
Center for details on Elsa. Conditions rapidly improve towards
daybreak Friday, though seas will be slow to subside,
especially across the north where they likely remain at or above
5 ft into Fri aftn.

More benign conditions are expected later Friday into next weekend
with high pressure offshore and a weak trough over the region. A
weakening cold front is expected to shift the winds to a northerly
direction on Saturday (briefly 10-15kt early Saturday morning)
with the front washing out Saturday night/Sunday. A typical
summer pattern follows early next week w/ SSW winds shifting to
S or SSE diurnally in the late aftn/evening averaging 10-15kt.

&&

.HYDROLOGY...
As of 100 AM EDT Friday...

A Flood Warning has been issued for Lawrenceville and a few
others may be needed for later today due to the heavy rain over
the past 12 hrs.

&&

.TIDES/COASTAL FLOODING...
As of 100 AM EDT Friday...

Tropical Storm Elsa is rapidly lifting NE across the mid Ches
bay region. Coastal Flood Advisory has been dropped for mots of
the NC zones along the Sound (did leave up the eastern portion
for another few hrs). Have added the VA eastern shore and
Worcester MD to the Coastal Flood Advisory for the current high
tide cycle given strong W/SW winds through around 4 am. Rapidly
diminishing levels and even some blow out tides possible later
today across the lower bay zones.

A moderate risk rip will continue tomorrow at this time for the
southern beaches given an offshore wind and diminishing seas.
For the northern beaches, the rip risk will be high given that
seas will be slower to subside and there could be some lingering
swell energy as Elsa lifts NE of the region.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory until 6 AM EDT early this morning for
     MDZ021>024.
NC...Coastal Flood Advisory until 4 AM EDT early this morning for
     NCZ017-102.
VA...Coastal Flood Advisory until 4 AM EDT early this morning for
     VAZ098.
     Coastal Flood Advisory until 6 AM EDT early this morning for
     VAZ099-100.
MARINE...Gale Warning until 7 AM EDT this morning for ANZ630>632-634-
     652-654-656-658.
     Gale Warning until 10 AM EDT this morning for ANZ650.
     Gale Warning until 5 AM EDT early this morning for ANZ633-
     635>638.

&&

SYNOPSIS...AJB
NEAR TERM...AJB
SHORT TERM...AJB
LONG TERM...MAM/RMM
AVIATION...MAM
MARINE...AJZ/LKB
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 9, 1:21 AM EST, 1 hour 27 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
221 AM EDT Fri Jul 9 2021

NCZ012>016-030>032-VAZ048-060>062-064>069-075>090-092-093-095>097-
509>525-100630-
Northampton-Hertford-Gates-Pasquotank-Camden-Bertie-Chowan-
Perquimans-Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
221 AM EDT Fri Jul 9 2021

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, north
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ017-100630-
Western Currituck-
221 AM EDT Fri Jul 9 2021

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT EARLY THIS
MORNING...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ102-VAZ098-100630-
Eastern Currituck-Virginia Beach-
221 AM EDT Fri Jul 9 2021

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT EARLY THIS
MORNING...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ099-100-100630-
Accomack-Northampton-
221 AM EDT Fri Jul 9 2021

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MDZ021>024-100630-
Dorchester-Wicomico-Somerset-Inland Worcester-
221 AM EDT Fri Jul 9 2021

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MDZ025-100630-
Maryland Beaches-
221 AM EDT Fri Jul 9 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Jul 8, 8:49 PM EST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
949 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLASH FLOOD      1 E CHESTER             37.35N 77.41W
07/08/2021                   CHESTERFIELD       VA   911 CALL CENTER

            REPORTS OF STRANDED VEHICLES IN HIGH WATER
            ON WEST HUNDRED RD AND JEFF DAVIS HIGHWAY.
            ONE WATER RESCUE PERFORMED.

&&

JM
Local storm report, Jul 8, 8:50 PM EST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
950 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      3 WSW CHESTER           37.34N 77.48W
07/08/2021                   CHESTERFIELD       VA   911 CALL CENTER

            CAR STRANDED DUE TO HIGH WATER.

&&

JM
Local storm report, Jul 8, 8:56 PM EST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
956 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     FLASH FLOOD      BELLWOOD                37.41N 77.44W
07/08/2021                   CHESTERFIELD       VA   DEPT OF HIGHWAYS

            CHESTER RD AT PERRYMONT RD CLOSED DUE TO
            HIGH WATER.

&&

JM
Local storm report, Jul 8, 8:58 PM EST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
958 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     FLASH FLOOD      2 ENE CHESTER           37.37N 77.40W
07/08/2021                   CHESTERFIELD       VA   DEPT OF HIGHWAYS

            OSBORNE RD AT OLD STAGE RD CLOSED DUE TO
            HIGH WATER.

&&

JM
Local storm report, Jul 8, 9:06 PM EST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1006 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     FLASH FLOOD      3 WNW ADKINS STORE      37.40N 77.14W
07/08/2021                   CHARLES CITY       VA   DEPT OF HIGHWAYS

            CATTAIL RD AT BARNETTS RD CLOSED DUE TO HIGH
            WATER.

&&

JM
Local storm report, Jul 8, 9:09 PM EST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1009 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     FLASH FLOOD      2 SE MATOACA            37.21N 77.46W
07/08/2021                   DINWIDDIE          VA   DEPT OF HIGHWAYS

            BOYDTON PLANK RD AT FRANKLIN ST CLOSED DUE
            TO HIGH WATER.

&&

JM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 heavy rain. Local standard time, as filed.

Heavy Rain, Wicomico

When
July 9, 2:48 AM EST
Where
Wicomico County, 2.57 mi ESE of Parsonburg
Reported by
Mesonet
Coordinates
38.360, -75.430

Rainfall total of 2.55 inches was reported.

Heavy Rain, Dorchester

When
July 9, 3:00 AM EST
Where
Dorchester County, 1.38 mi S of East New Market
Reported by
CoCoRaHS
Coordinates
38.580, -75.900

Rainfall total of 3.01 inches was reported.

Heavy Rain, Dorchester

When
July 9, 3:30 AM EST
Where
Dorchester County, 0.88 mi NW of Cambridge
Reported by
Mesonet
Coordinates
38.580, -76.090

Rainfall total of 2.72 inches was reported.

Heavy Rain, Somerset

When
July 9, 3:37 AM EST
Where
Somerset County, 0.54 mi E of Princess Anne
Reported by
Mesonet
Coordinates
38.200, -75.690

Rainfall total of 2.85 inches was reported.

Heavy Rain, Dorchester

When
July 9, 5:00 AM EST
Where
Dorchester County, 0.88 mi NE of East New Market
Reported by
CoCoRaHS
Coordinates
38.610, -75.890

Rainfall total of 2.48 inches was reported.

Heavy Rain, Wicomico

When
July 9, 5:00 AM EST
Where
Wicomico County, Delmar
Reported by
CoCoRaHS
Coordinates
38.450, -75.570

Rainfall total of 2.71 inches was reported.

Heavy Rain, Wicomico

When
July 9, 5:06 AM EST
Where
Wicomico County, Delmar
Reported by
CoCoRaHS
Coordinates
38.450, -75.570

Rainfall total of 2.76 inches was reported.

Heavy Rain, Dorchester

When
July 9, 6:00 AM EST
Where
Dorchester County, 1.08 mi W of East New Market
Reported by
CoCoRaHS
Coordinates
38.600, -75.920

Rainfall total of 2.96 inches was reported.

Heavy Rain, Somerset

When
July 9, 6:00 AM EST
Where
Somerset County, Deal Is
Reported by
CoCoRaHS
Coordinates
38.150, -75.950

Rainfall total of 2.38 inches was reported.

Heavy Rain, Somerset

When
July 9, 6:00 AM EST
Where
Somerset County, 1.63 mi W of Kings Creek
Reported by
CoCoRaHS
Coordinates
38.170, -75.710

Rainfall total of 2.18 inches was reported.

Heavy Rain, Somerset

When
July 9, 6:00 AM EST
Where
Somerset County, 1.77 mi WSW of Princess Anne
Reported by
CoCoRaHS
Coordinates
38.190, -75.730

Rainfall total of 2.20 inches was reported.

Heavy Rain, Wicomico

When
July 9, 6:00 AM EST
Where
Wicomico County, 2.71 mi E of Fruitland
Reported by
CoCoRaHS
Coordinates
38.320, -75.570

Rainfall total of 2.86 inches was reported.

Heavy Rain, Wicomico

When
July 9, 6:00 AM EST
Where
Wicomico County, 1.77 mi ENE of Fruitland
Reported by
CoCoRaHS
Coordinates
38.330, -75.590

Rainfall total of 2.41 inches was reported.

Heavy Rain, Wicomico

When
July 9, 6:00 AM EST
Where
Wicomico County, 0.69 mi N of Chesapeake Hgts
Reported by
CoCoRaHS
Coordinates
38.390, -75.500

Rainfall total of 2.24 inches was reported.

Heavy Rain, Worcester

When
July 9, 6:00 AM EST
Where
Worcester County, 0.88 mi SE of Snow Hill
Reported by
CoCoRaHS
Coordinates
38.170, -75.390

Rainfall total of 2.05 inches was reported.

Heavy Rain, Worcester

When
July 9, 6:00 AM EST
Where
Worcester County, 0.88 mi SW of Maryland Beach
Reported by
CoCoRaHS
Coordinates
38.440, -75.060

Rainfall total of 2.18 inches was reported.

Heavy Rain, Somerset

When
July 9, 7:30 AM EST
Where
Somerset County, 0.54 mi E of Crisfield
Reported by
CoCoRaHS
Coordinates
37.980, -75.840

Rainfall total of 2.56 inches was reported.

Heavy Rain, Dorchester

When
July 9, 8:00 AM EST
Where
Dorchester County, 1.08 mi W of Cambridge
Reported by
CoCoRaHS
Coordinates
38.570, -76.100

Rainfall total of 3.34 inches was reported.

Heavy Rain, Dorchester

When
July 9, 8:00 AM EST
Where
Dorchester County, 0.88 mi SW of Salem
Reported by
CoCoRaHS
Coordinates
38.510, -75.910

Rainfall total of 3.05 inches was reported.

Heavy Rain, Dorchester

When
July 9, 9:55 AM EST
Where
Dorchester County, 0.54 mi W of Sewards
Reported by
Mesonet
Coordinates
38.450, -76.090

Rainfall total of 2.39 inches was reported.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2021Every state in 2021This day in weather historyWarnings in Maryland, July 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 977022, 977025, 977027, 977028, 977030, 977031, 977032, 977034, 977035, 977036, 977037, 977038, 977039, 977040, 977041, 977046, 977044, 977042, 977043, 977045.